A Workshop on "Exploring the Internals of Mobile Technologies"

by Jadine Lannon last modified Oct 25, 2012 06:52 AM
The Centre for Internet and Society invites all individuals interested in investigating and exploring the internal of the Mobile/Hardware Technologies and understanding of capabilities of mobile phones to join our workshop on Saturday, October 27, 2012, at the TERI Southern Regional Centre.

Event details

When

Oct 27, 2012
from 01:00 AM to 09:30 AM

Where

TERI Southern Regional Centre 4th Main, Domlur II Stage Bangalore,Karnataka

Contact Name

Contact Phone

7760616591

Add event to calendar











Objective:

Bringing together the technical/hacker community and individuals interested in mobile devices to explore mobile devices internals and capabilities

Scope of Conference and Workshop:

Our proposed topics/areas which we hope to have discussions on are:
  • Hardware Hacking (Board/Chips Capabilities)
  • Operating System Internals (Hardware/OS Interfacing)
  • Software Development Kit (MRE, etc.)
  • Forensic Analysis
  • Understanding of Mobile as Telecommunication Device (2G/3G, etc.)
  • Understanding Mobile/Devices Internals
  • Working with JTAG/UART Ports
  • Porting Open Softwares on Mobiles/Hardwares

Expected outcomes:

  1. Understanding of mobile devices internals and capabilities
  2. Documenting mobile devices capabilities and internals
  3. Publishing of blogs on knowledge generated
  4. Exploration/Speculation on research/development avenues

Agenda

I. Core Talks
Tea/Coffee:
Time: 9:00 - 9:30 a.m.

1. Arduino Board Capabilities and Playing Around It!
Objective: Understanding Arduino board capabilities and playing with it
Speaker: Sudar Muthu
Level: Introduction
Duration: 1 Hour
Time: 9:30 - 10:30 a.m.

2. [email protected]

Objective: Discussing the research initiative that has led CIS to become interested in mobile device internals and capabilities
Speaker: Jadine Lannon
Level: Introduction
Duration: 10-15 Minutes
Time: 10:30 - 10:45 a.m.

3. Mobile Hacking Through Linux Drivers

Objective: Understanding the Linux kernel & driver internals from the perspective of reverse engineering
Speaker: Anil Kumar Pugalia
Level: Intermediate to Advanced
Duration: 1 Hour
Time: 10:45 - 11:45 a.m.

4. Hardware Hacking (Board/Chips Capabilities)

Objective: Discuss and explore key areas of mobile hardware
(power, clock, pin multiplexing, peripherals, etc.)
Speaker: Khasim Syed Mohammed
Level: Introductory to Advanced
Duration: 1 Hour
Time: 11:45 - 12:45 p.m.

Lunch Time
Time: 12:45 - 1:30 p.m.
5. Porting Open Software on Hardware
Objective:
Cover porting examples for each type of peripherals
Cover Android and Linux bringup as an example
Speaker: Khasim Syed Mohammed
Level: Intermediate to Advance
Duration: 2 Hours
Time: 1:30 - 3:30 p.m.
II.Community Knowledge Sharing/Hacking!
Time: 3.30 to 5.30 p.m.

5. Free Slot

6. Free Slot

Tea/Coffee Time
7. Free Slot
8. Free Slot

We are inviting community members to take up Free Slots to share their knowledge in this section. In this section, any person can propose a talk, workshop, or speculation about any device for a duration 30 minutes to 1 hour, as long as the topic falls within broader scope of the focus areas described at the in the “Scope of the Conference and Workshop” section of the workshop objectives.

Venue, Dates and Logistics

The event will take place on Saturday, October 27, 2012, at the following address:

TERI Southern Regional Centre
4th Main, Domlur II Stage
Bangalore - 560 071
Karnataka

 

The event will be begin at 9 a.m. on Saturday and end in the evening around 5 p.m. Lunch and snacks will be provided by CIS.

Available Resources:
CIS has purchased 12 gray-market mobile phones with the intent to document as much information about the life-cycles, hardware, software and content of each phone as possible. We request that the producers, make and model of each device be kept anonymous in discussions/publications that take place outside of the workshop.


The Speakers

1. Anil Kumar Pugalia
The author is a freelance trainer in Linux internals, Linux device drivers, embedded Linux & related topics. Prior to this, he was at Intel and Nvidia. He has been working with Linux since 1994. A gold medallist from IISc, Linux & knowledge sharing are two of his many passions. Creating and playing with open source hardware is one of his hobbies, which he materializes through his company eSrijan, which can be accessed at:
Website:
http://profession.sarika-pugs.com/

2. Jadine Lannon
Jadine is a research intern at the Centre for Internet and Society. She is currently working on the “Pervasive Technologies: Access to Knowledge in the Marketplace” research project. More information on the research project can be found here: http://cis-india.org/a2k/pervasive-technologies-access-to-knowledge-in-the-market-place

3. Khasim Syed Mohammed
Khasim leads Open Hardware and Software Initiatives at Texas Instruments. Blog: http://www.khasim.in/; http://khasim.blogspot.in/

4. Sudar Muthu
Sudar does open hardware as hobby; Arudino is his playground. He is passionate about programming (particularly web-based) and loves to design and build web sites/services from scratch. AJAX, Web2.0, Semantic Web, Comet, RDF or any of those latest buzz-field jargons.

Blog: http://SudarMuthu.com; http://hardwarefun.com;

Supporting Communities:


Register at: https://docs.google.com/spreadsheet/viewform?fromEmail=true&formkey=dG1UcHBYR2xRLWhPZ0QwVWlaaEg0SXc6MQ

Document Actions